Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Feb 11, 2005, 2:00 PM MST for Gila County, Yavapai County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2005, 2:00 PM MST (21:00 UTC)
- Expired
- Feb 11, 2005, 8:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 61 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 112105 FFWFGZ AZC007-025-120300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 200 PM MST FRI FEB 11 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA THIS INCLUDES THE CITIES OF...PRESCOTT VALLEY...PRESCOTT...CHINO VALLEY...CAMP VERDE...PAYSON * UNTIL 800 PM MST * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CASTLE HOT SPRINGS...YOUNG...WAGONER...TONTO VILLAGE... STRAWBERRY...STAR VALLEY...RYE...ROCK SPRINGS...PONDEROSA PARK... POLAND JUNCTION...PINE...MAYER...JAKES CORNER...IRON SPRINGS... CROWN KING...CORDES JUNCTION...BUMBLE BEE AND BLACK CANYON CITY. AT 200 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN WAS INCREASING IN COVERAGE AND INTENSITY ACROSS PORTIONS OF GILA AND YAVAPAI COUNTIES. TRAINED SPOTTERS HAVE REPORTED SIGNIFICANT RISES IN SOME STREAMS AND THIS ADDITIONAL RAINFALL MAY RESULT IN FLASH FLOODING. THIS FLASH FLOOD WARNING INCLUDES BUT IS NOT LIMITED TO AGUA FRIA RIVER NEAR MAYER TO ROCK SPRINGS...BLACK CANYON CREEK FROM THE BRADSHAW MOUNTAINS TO THE CONFLUENCE WITH THE AGUA FRIA...HUMBUG CREEK...AND TONTO CREEK. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3379 11075 3419 11077 3483 11258 3381 11260 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 10:30 AM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 11, 10:30 AM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 1030 AM MST FRI FEB 11 2005 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING RAIN WITH HIGH ELEVATION SNOW TO THE STATE THROUGH EARLY SUNDAY. RAIN WILL BECOME HEAVY AT TIMES AND SIGNIFICANT RAINFALL TOTALS CAN BE EXPECTED. THE HEAVIEST RAINS WILL BEGIN THIS AFTERNOON AND CONTINUE THROUGH SATURDAY MORNING. IMPROVING WEATHER CONDITIONS ARE SEEN FOR SUNDAY AND INTO THE EARLY PART OF NEXT WEEK. && .DISCUSSION...WIDESPREAD LIGHT TO MODERATE PRECIPITATION HAS BEEN OCCURRING FOR MOST OF THE NIGHT AND WILL CONTINUE THROUGH THE DAY. STATE PRECIPITATION SUMMARY SHOWS IMPRESSIVE PRECIPITATION COVERAGE WITH NEARLY EVERY GUAGE REPORTING PRECIP...GENERALLY .25 TO 1.0 INCHES. RADAR INDICATING HEAVIEST PRECIPITATION HAS OCCURRED NEAR THE WILLOW FIRE BURN AREA...ESTIMATING 1 TO 3 INCHES SO FAR...AND PUNKIN CENTER REPORT OF 1.56 INCHES CORROBORATES ESTIMATES. SO FAR...DYNAMICS APPEAR WEAK TO SUPPORT SUCH A LARGE AMOUNT OF PRECIP AS UPSLOPE FLOW IS WEAK WITH UPSLOPE FLOW ONLY 20 TO 30 KTS SO FAR WITH WEAK WARM ADVECTION. DONT SEE THIS LETTING UP AT ALL BEFORE BETTER DYNAMICS RESULTING FROM ADVECTION OF VORTICITY CENTER INTO THE AREA BEGINNING THIS AFTERNOON IN YAVAPAI COUNTY AND SWINGING NORTHEASTWARD THROUGH THE NIGHT. THEREFORE...WE WILL BE LOOKING AT THE HEAVIEST PRECIP OCCURRING THIS AFTERNOON AND OVERNIGHT. FURTHERMORE...LAPSE RATES WILL INCREASE COINCIDENT WITH THE UPPER LEVEL LOW CENTER IMPROVING VERTICAL MOTION AND SPREADING HEAVIER PRECIP INTO THE LCR VALLEY OVERNIGHT. AS SUCH...GENERAL STORM TOTAL ACCUMULATIONS AROUND 2 INCHES ALONG AND SOUTH OF THE RIM CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS. GFS AND HPC PRECIP FORECASTS CONSISTENT WITH THESE AMOUNTS. WITH SATURATED SOILS AND SNOW MELT ADDING TO THE RUNOFF...FLOODING LEVELS SHOULD BE SIMILAR TO IF NOT EXCEEDING THOSE FROM THE END OF DECEMBER. STORM SHOULD BE TAPERING OFF SATURDAY NIGHT AS VORT CENTER MOVES EAST OF THE STATE. ONTON && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH SATURDAY EVENING ZONES 004>008-015>018-037-038. &&
Hazardous weather outlook, Feb 11, 7:15 AM MST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 715 AM MST FRI FEB 11 2005 AZZ004>018-037>040-121400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 715 AM MST FRI FEB 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A PACIFIC STORM SYSTEM WILL AFFECT ARIZONA TODAY THROUGH SATURDAY AFTERNOON...BRINGING WIDESPREAD HEAVY RAIN TO THE AREA. THE HEAVIEST RAINFALL IS EXPECTED THIS AFTERNOON AND OVERNIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY AFTERNOON FOR PORTIONS OF COCONINO...YAVAPAI...NORTHERN GILA...SOUTHERN NAVAJO...AND APACHE COUNTIES...FOR MORE DETAILS SEE (PHXFFAFGZ). .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PACIFIC STORM SYSTEM WILL CONTINUE TO EFFECT NORTHERN ARIZONA WITH WIDESPREAD RAINFALL THROUGH MOST OF THE DAY ON SATURDAY. THE STORM WILL BEGIN TO EXIT THE STATE SATURDAY NIGHT WITH RAIN ENDING BY SUNDAY MORNING. THE FLASH FLOOD WATCH WILL BE IN EFFECT THROUGH SATURDAY AFTERNOON...FOR MORE DETAILS SEE (PHXFFAFGZ). ANOTHER STORM SYSTEM WILL BRING MORE WET WEATHER TO NORTHERN ARIZONA BY THE SECOND HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:30 AM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 6 hr |
| Feb 11, 4:00 PM MST | Flash Flood Warning | FGZ | Coconino, Gila, Yavapai | 4 hr |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.